Nonlinear Dynamics

, Volume 50, Issue 1–2, pp 235–247 | Cite as

3-periodic traveling wave solutions for a dynamical coupled map lattice

  • Guang Zhang
  • Dongmei Jiang
  • Sui Sun Cheng
Original Article


In this paper, the existence of periodic traveling wave solutions with a priori unknown velocity is considered for a coupled map lattice dynamical system. By trasforming our problem into one that involves polynomials, explicit 2- and 3-periodic traveling wave solutions are found, while the other solutions can be computed numerically. Since there does not seem to be any reports on explicit traveling wave solutions, we hope that our results will lead to the discovery of many others.


CML Traveling wave Periodic solution Polynomial 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Crutchfield, J.P., Kaneko, K.: Phenomenology of spatio-temporal chaos. In: Directions in Chaos, vol. 1, pp. 272–353. World Sci. Ser. Dir. Condens. Matter Phys., vol. 3. World Scientific, Singapore (1987)Google Scholar
  2. 2.
    Kaneko, K.: Pattern dynamics in spatiotemporal chaos. Physica D 34(1), 1–41 (1989)CrossRefGoogle Scholar
  3. 3.
    Coutinho, R., Fernandez, B.: Extended symbolic dynamic in bistable CML: existence and stability of fronts. Physica D 108(1), 60–80 (1997)MATHCrossRefGoogle Scholar
  4. 4.
    Abel, M., Spicci, M.: Nonlinear localized periodic solutions in a coupled map lattice. Physica D 119(1), 22–33 (1998)MATHCrossRefGoogle Scholar
  5. 5.
    Aubry, S., Abramovich, G.: Chaotic trajectories in the standard map, the concept of anti-integrability. Physica D 43(2), 199–219 (1990)CrossRefGoogle Scholar
  6. 6.
    Mackay, R.S., Aubry, S.: Proof of existence of breathers for time-reversible or Hamiltonian networks of weakly coupled oscillators. Nonlinearity 7(6), 1623–1643 (1994)MATHCrossRefGoogle Scholar
  7. 7.
    Aubry, S.: Breathers in nonlinear lattices: existence, linear stability and quantization. Physica D 103(3), 201–250 (1997)CrossRefGoogle Scholar
  8. 8.
    Bunimovich, L.A.: Coupled map lattice: one step forward and two steps back. Physica D 86, 248–255 (1995)MATHCrossRefGoogle Scholar
  9. 9.
    Cheng, S.S., Lin, Y.Z., Zhang, G.: Traveling waves of a discrete conservation law. PanAm. J. Math. 11(1), 45–52 (2001)MATHGoogle Scholar
  10. 10.
    Zhao, H.L., Zhang, G., Cheng, S.S.: Exact traveling wave solutions for discrete conservation laws. Port. Math. 62, 89–108 (2005)MATHGoogle Scholar
  11. 11.
    Cheng, S.S., Lin, G.H.: Green's function and stability of a partial difference scheme. Comput. Math. Appl. 35(5), 27–41 (1998)MATHCrossRefGoogle Scholar
  12. 12.
    Qin, W.X.: Abundance of traveling waves in coupled circle maps. Int. J. Bif. Chaos 10(9), 2061–2073 (2000)MATHCrossRefGoogle Scholar
  13. 13.
    Afraimovich, V., Pesin, Ya.: Travelling waves in lattice models of multi-dimensional and multi-component media. I. General hyperbolic properties. Nonlinearity 6(3), 429–455 (1993)MATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, Inc. 2007

Authors and Affiliations

  1. 1.School of ScienceTianjin University of CommerceTianjinP.R. China
  2. 2.Department of MathematicsQingdao Technological UniversityQingdaoP.R. China
  3. 3.Department of MathematicsTsing Hua UniversityHsinchuR.O. China

Personalised recommendations